Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Feeling weakness and tingling in arm. Is this a sign of any serious illness?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5614 Questions
I have a very strange weakness and tingling in my left arm. It has been going on now for about an hour. The tingling has traveled to the left side of my face just a bit and down by left left. Is this a sign of anything serious?
Posted Tue, 26 Feb 2013 in Brain and Spine
Answered by Dr. Ivan R. Rommstein 32 minutes later

I think you should see a physician as soon as you can because this sounds like a transient ischemic attack to me. This means that some micro thrombus blocked one very small brain vessel which caused tingling sensation. You should also be looking out for other symptoms like vertigo, speech difficulties, inability to move hands or legs.
Just to be clear, your age, diabetes and coronary disease are risk factors for stroke.

Also, diabetes cause neuropathy, which means that your nerves can be mildly damaged (resulting in tingling). Good diabetes regulation can prevent this.

Hope I have answered your query. If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor